Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take nebivolol 5 mg and amlodipine besylate 5mg for BP?

Answered by
Dr.
Dr. Akhilesh Dubey

Internal Medicine Specialist

Practicing since :1986

Answered : 2094 Questions

default
Posted on Sat, 9 Feb 2013 in Hypertension and Heart Disease
Question: iam taking nebivlol 5mg and amplodipine besaylate 5mg for blood pressure is it a high dose.is this medicine safe
doctor
Answered by Dr. Akhilesh Dubey 21 minutes later
Hi XXXXXXX

Thanks for your query.

You are taking Nebivolol and amlodipine for control of Hypertension. First one is Beta blocker and other is calcium channel blocker.

Please do not worry at all. These are normal doses (not high) for both the drugs. In fact when such combination is used, I presume your B.P. is well controlled. Because, two different classes of drugs are used, less dose of each drug is required and their side effects are also less.

Both the drugs are safe. Sometimes swelling of legs are seen with amlodipine. If you feel anything related to medication, please report them to your Physician. Please take less salt in diet <2.5 gms/day. Do not smoke and have regular walking for at least 45 min/day.

I wish you good health.

This information will help you. If you have any query please do ask, I will be more than happy to help you.

Regards.
Dr. Akhilesh dubey M.D.

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  NTC

doctor1 MD

I have been taking Losatan 100-25 MG and Amlodipine Besylate and started Adipex for weight loss. After two weeks and reducing Adipex to 1/2 pill twice daily my ankles swelled, joint aches and found it hard to breathe. Stopped Adipex when suffering breathing problems. Am I in danger, doctor said should be ok, but three days later, ankle swelling reduced, breathing better but sore and achy.

doctor1 MD

My mother an 80-year-old, weighs around 58 kg, had some numbness in her right lower extremities. Our PCP checked her BP and it was 190/90. My mother does not have any history of hypertension or diabetes, does not have any chest pain or shortness of breath. No fever or chills. She is very active and involve in all daily routine activities normally. Our PCP suggested to take amlodipine besylate 5 mg once daily. After she took her first dose of 5 mg, she feels little fatigue. Just what I want to know is, whether mild lower-extremity numbness is due to high systolic 190 though diastolic reading is 90. Is it safe to continue with calcium channel blocker or should go to some other medication. What are the risk factors? I will take her to my PCP in 3-4 days and get her BP checked. My mother is purely vegetarian, drinks 2-3 coffee per day, otherwise, normal with vitals and physical. Cataract operation two years back with lens. She does not take any other medications. Please suggest whether she should continue with this medication.

doctor1 MD

I started 5mg of amlodipine besylate on Wednesday in the icu due to high blood pressure. I missed one dose last night and started having slight chest discomfort that comes and goes. Doesn t it take longer to get into your system for you to feel affects of missing a dose?

doctor1 MD

Hi Dr,



I have been taking amlodipine besylate/atrivastatin calcium tablets5/40mg with atenolol tablets50 mg for the past one year.

BP seems to be a bit high during a routine test. i have B12 deficiency too with bloating problems. I feel giddy sometimes and feel a bit relaxed after a good nights sleep. Pl.advise.

doctor1 MD

HI, I recently had a heart procedure (November 7), called Oblation. Prior to this procedure I was on a high blood pressure medication called Amlodopine which worked fine in keeping my blood pressure in tow. After 5 years of headaches and muscle...

doctor1 MD

I had a total knee replacement about two years ago and had a bad experience with sickness after surgery thus i was not able to do physical therapy for about thirty days consequently i have very limited movement about thirty degrees, can this...

doctor1 MD

Hi, I take Simvastation, Amlodipine Besylate, and Omeprazole . I have been on them for about 2 years. I am 58 years old and have had erection and ejaculation problems during the same time frame which have gotten worst over the last 6 months. I...